Skip to Main content Skip to Navigation
Journal articles

Estimation for Models Defined by Conditions on Their L-Moments

Abstract : This paper extends the empirical minimum divergence approach for models, which satisfy linear constraints with respect to the probability measure of the underlying variable (moment constraints) to the case where such constraints pertain to its quantile measure (called here semiparametric quantile models). The case when these constraints describe shape conditions as handled by the L-moments is considered, and both the description of these models as well as the resulting nonclassical minimum divergence procedures are presented. These models describe neighbourhoods of classical models used mainly for their tail behavior, for example, neighborhoods of Pareto or Weibull distributions, with which they may share the same first L-moments. The properties of the resulting estimators are illustrated by simulated examples comparing maximum likelihood estimators on Pareto and Weibull models to the minimum chi-square empirical divergence approach on semiparametric quantile models, and others.
Document type :
Journal articles
Complete list of metadatas

Cited literature [34 references]  Display  Hide  Download
Contributor : Gestionnaire Hal-Upmc <>
Submitted on : Monday, October 3, 2016 - 11:40:21 AM
Last modification on : Friday, May 24, 2019 - 5:23:43 PM
Long-term archiving on: : Friday, February 3, 2017 - 2:21:19 PM


Files produced by the author(s)



Michel Broniatowski, Alexis Decurninge. Estimation for Models Defined by Conditions on Their L-Moments. IEEE Transactions on Information Theory, Institute of Electrical and Electronics Engineers, 2016, 62 (9), pp.5181-5198. ⟨10.1109/TIT.2016.2586085⟩. ⟨hal-01375522⟩



Record views


Files downloads